MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL BIT QUICK-CONNECT 2.5 MM DIAMETER 110 MM LENGTH; BIT, DRILL

ZIMMER BIOMET, INC. DRILL BIT QUICK-CONNECT 2.5 MM DIAMETER 110 MM LENGTH; BIT, DRILL
Catalog Number 00480611025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the drill bit tip fractured off and the piece was retained by the patient.No other patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign, event occurred in japan.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code - mechanical (g04)- drill.Visual examination of the returned product identified the cutting flutes / edges are fractured and missing.The device shows signs of wear and tear that indicates repeated use.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DRILL BIT QUICK-CONNECT 2.5 MM DIAMETER 110 MM LENGTH
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16435921
Report Number0001822565-2023-00471
Device Sequence Number3136525
Product Code HTW
UDI-Device Identifier00889024068421
UDI-Public(01)00889024068421(11)180522(10)63970489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00480611025
Device Lot Number63970489
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale